Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 24, 2011, 5:40 PM MST for Cochise County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 5:40 PM MST (00:40 UTC)
- Expired
- Jul 24, 2011, 6:15 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 98 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2608 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS55 KTWC 250040
SVRTWC
AZC003-250115-
/O.NEW.KTWC.SV.W.0061.110725T0040Z-110725T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA...
THIS INCLUDES THE CITY OF WILLCOX...BOWIE
* UNTIL 615 PM MST
* AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BOWIE...OR 20 MILES EAST OF
WILLCOX...AND MOVING SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10
AT MILEPOST 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT
VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH
RAPIDLY FLOWING WATER.
&&
LAT...LON 3207 10976 3216 10996 3242 10973 3243 10941
3224 10939
TIME...MOT...LOC 0040Z 062DEG 16KT 3233 10955
$$2 follow-up statements
468
WWUS55 KTWC 250051
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
551 PM MST SUN JUL 24 2011
AZC003-250115-
/O.CON.KTWC.SV.W.0061.000000T0000Z-110725T0115Z/
COCHISE AZ-
551 PM MST SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MST
FOR NORTH CENTRAL COCHISE COUNTY...
AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-10 AT MILEPOST
355...OR 15 MILES EAST OF WILLCOX...MOVING SOUTHWEST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN WHICH COULD LIMIT
VISIBILITIES OR LEAD TO FLOODING. DO NOT ATTEMPT TO DRIVE THROUGH
RAPIDLY FLOWING WATER.
&&
LAT...LON 3207 10976 3216 10996 3242 10973 3243 10941
3224 10939
TIME...MOT...LOC 0051Z 062DEG 16KT 3231 10960
$$671
WWUS55 KTWC 250116
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
616 PM MST SUN JUL 24 2011
AZC003-250125-
/O.EXP.KTWC.SV.W.0061.000000T0000Z-110725T0115Z/
COCHISE AZ-
616 PM MST SUN JUL 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCHISE COUNTY
HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING WAS NO LONGER EXPECTED TO
PRODUCE WINDS IN EXCESS OF 60 MPH. HOWEVER...LOCALLY HEAVY RAINFALL
WILL CONTINUE ACROSS THE AREA. A SMALL STREAM FLOOD ADVISORY REMAINS
IN EFFECT UNTIL 9 PM MST.
LAT...LON 3207 10976 3216 10996 3242 10973 3243 10941
3224 10939
TIME...MOT...LOC 0051Z 062DEG 16KT 3231 10960
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:10 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 2:10 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST SUN JUL 24 2011
.SYNOPSIS...EXPECT MORE SHOWERS AND THUNDERSTORMS TONIGHT THROUGH
TUESDAY. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY
WINDS. SOMEWHAT DRIER AIR FROM THE WEST WILL THEN BRING REDUCED
THUNDERSTORM ACTIVITY WEDNESDAY AND THURSDAY. THEREAFTER...THE CHANCE
OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL INCREASE BY THE
WEEKEND AS DEEPER MOISTURE RETURNS TO THE AREA.
&&
.DISCUSSION...BLENDED TOTAL PRECIP WATER IMAGERY STILL INDICATING
VALUES RANGING FROM ABOUT 1.65 INCHES NEAR THE SWRN NEW MEXICO
BORDER TO NEAR 1.90 INCHES ACROSS FAR WRN PIMA COUNTY. NUMEROUS
SHOWERS/TSTMS ONGOING ACROSS SWRN NM AND SCATTERED SHOWERS/TSTMS
OCCURRING AS OF 2105Z SE OF TUCSON. 24/12Z NAM/GFS/ECMWF AND THE
24/15Z SREF IN GOOD AGREEMENT THAT A VERY CONVECTIVELY-ACTIVE PERIOD
WILL OCCUR INTO MON.
ABUNDANT MOISTURE AND AN INCREASINGLY UNSTABLE ENVIRONMENT WILL LEAD
TO SCATTERED TO NUMEROUS SHOWERS/TSTMS ACROSS MUCH OF THE AREA THIS
EVENING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT
FOR MUCH OF SE AZ. WRN PIMA COUNTY...THE TOHONO OODHAM NATION...AND
SOUTH CENTRAL PINAL COUNTY IS EXCLUDED FROM THE FLASH FLOOD WATCH.
THE STRONGER TSTMS WILL LIKELY GENERATE WIND GUSTS TO PERHAPS AS
HIGH AS 50 KTS THIS EVENING. ALTHOUGH THE INTENSITY OF RAINFALL WILL
LIKELY DECREASE LATE TONIGHT THUS ENDING THE POTENTIAL OF WIDESPREAD
HEAVY RAIN...THE AREAL COVERAGE MAY CONTINUE TO BE FAIRLY HIGH.
FOR MON...MID-LEVEL LOW IS PROGGED TO BECOME STALLED OVER SE AZ. PER
COORD WITH WFO/S PSR/FGZ...WILL DEFER ANY ISSUANCE OF A FLASH FLOOD
WATCH FOR MON TO SUBSEQUENT SHIFTS. AT THIS TIME APPEARS THAT THE
BULK OF HEAVIER PRECIP MAY OCCUR JUST NORTH OF THIS FORECAST AREA IN
THE VICINITY OF THE MOGOLLON RIM AND OVER SRN GILA COUNTY EAST OF
PHOENIX. AT ANY RATE...CHANCE-CATEGORY POPS JUSTIFIED FOR MUCH OF SE
AZ MON AFTERNOON/EVENING AND AGAIN TUE.
WED-THUR...THE 24/12Z GFS/ECMWF WERE IN DECENT AGREEMENT THAT
SOMEWHAT DRIER AIR WILL ENCROACH UPON WRN SECTIONS OF THIS FORECAST
AREA. THUS HAVE TRENDED POPS DOWNWARD MAINLY FROM TUCSON WWD TO
DEPICT A SLIGHT CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS.
WILL CONTINUE WITH CHANCE-CATEGORY POPS EAST AND SOUTH OF TUCSON.
FRI-SUN...DEEPER MOISTURE TO SPREAD WWD ACROSS THE ENTIRE AREA AS
HIGH PRESSURE ALOFT OVER THE SERN CONUS EXPANDS WWD. THIS WILL LEAD
TO A CHANCE OF MAINLY AFTERNOON/EVENING SHOWERS/TSTMS FRI-SUN.
HIGH TEMPS TO AVERAGE ABOUT 3-5 DEGS F BELOW NORMAL MON-TUE THEN A
WARMING TREND TO OCCUR WED-THUR. DAYTIME TEMPS FRI-SUN TO AVERAGE A
FEW DEGS F ABOVE NORMAL.
&&
.AVIATION...SCT-NUMEROUS TSRA/SHRA WILL OCCUR THRU 06Z MONDAY. MVFR
CIGS/VSBYS AND WIND GUSTS TO NEAR 45 KTS ASSOCIATED WITH STRONGER
TSRA. PRECIP TO DECREASE SLIGHTLY IN COVERAGE 06Z-18Z MONDAY THEN
SCT-NUMEROUS TSRA/SHRA TO OCCUR AGAIN MONDAY AFTERNOON. OTHERWISE...
CLOUD DECKS GENERALLY 7-11K FT AGL AND SURFACE WIND MAINLY LESS THAN
10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...AMPLE MOISTURE FOR SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS THIS WEEK. LIGHT WINDS ARE EXPECTED...EXCEPT
STRONG AND GUSTY WINDS WILL OCCUR NEAR THUNDERSTORMS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MST FOR AZZ503-504-506>514.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 24, 3:07 PM MST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 307 PM MST SUN JUL 24 2011 AZZ503-504-506>515-251400- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 307 PM MST SUN JUL 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL RESULTING IN AN INCREASED POTENTIAL FOR FLASH FLOODING. PLEASE REFER TO AWIPS PRODUCT PHXFFATWC /WMO HEADER WGUS65 KTWC/ FOR ADDITIONAL INFORMATION. ALSO...EVEN MODERATED RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. WIND GUSTS IN EXCESS OF 45 TO 50 MPH ARE ALSO POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THIS WEEK AND SATURDAY. THE MAIN THREATS FROM THUNDERSTORMS WILL BE GUSTY WINDS OVER 50 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:03 PM MST | Areal Flood Advisory | TWC | Cochise | 87 min |
| Jul 24, 5:28 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
| Jul 24, 6:13 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 24, 7:15 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 25, 11:54 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 25, 1:19 PM MST | Special Weather Statement | TWC | Pima | 26 min |
| Jul 25, 2:04 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 116 min |
| Jul 25, 3:06 PM MST | Flash Flood Warning | TWC | Cochise | 114 min |
| Jul 25, 4:57 PM MST | Severe Thunderstorm Warning | TWC | Graham | 33 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.